MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV; No Match

BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV; No Match
Lot Number 0036023072
Medical Device Problem Codes Difficult to Remove (1528); Blocked Connection (2888); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary with all the available information, boston scientific concludes the reported observation of difficult to advance guidewire, obstruction within device and difficult to withdraw guidewire were confirmed through investigational analysis.Upon device return and inspection, it was noted that the catheter was returned with a stuck guidewire still inserted.Microscopy revealed dried blood, potentially mixed with some tissue, on the guidewire at the distal end.It is believed that this was likely caused by the advancement or retraction of the guidewire engaging with some tissue.Device history record (dhr) review the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Labeling review a warning is issued in the device labeling regarding tissue or vessel damage when advancing or retracting components.The ifu provides a warning that if resistance is felt during retraction of the guidewire, do not continue to retract the guidewire until cause of resistance is determined as this may result in cardiac trauma.Risk review a risk review performed for the farawave device confirmed that the event of difficult to advance guidewire, obstruction within device and difficult to withdraw guidewire are known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the farawave device is acceptable.Investigation conclusion boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event and supporting evidence that came to this conclusion.Based on all the available information difficult to advance guidewire, obstruction within device and difficult to withdraw guidewire was likely due to unintended use error caused or contributed to event, the cause of the guidewire becoming stuck was found to be tissue that was stuck in the guidewire, at the distal end.
 
Event or Problem Description
It was reported that, for the farawave procedure for atrial fibrillation, the device was prepped and tested on back table with no issues.The device inserted into left atrium (la) by the physician.The wire advanced into left superior pulmonary vein (lspv) and the catheter functioned properly during delivery of flower and basket pulses.When attempting to advance wire into the lspv, the patient experienced increased resistance.Visualizing the wire and flower on ice, he continued to attempt to advance and retract the wire.He still noted an unusual amount of resistance.He stated, "something isn't right with this catheter." so, he removed the catheter from the body.The guidewire resistance was so much that he could actually hold the entire catheter up while grasping nothing but the wire.The scrub tech attempted to deploy the catheter into basket (with the wire out the distal tip), and the guidewire lumen bent.We replaced with another 35mm catheter and finished the procedure with no other issues.No patient complications occurred.The device was received for analysis.

Brand Name
FARAWAVE NAV
Common Device Name
No Match
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24634514
Report Number2124215-2026-15133
Device Sequence Number18317210
Product Code QZI
UDI-Device Identifier00191506043209
UDI-Public(01)00191506043209(11)250308(17)260308(10)36023072
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Lot Number0036023072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age7 MO
Patient SexUnknown